Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 3, 2013, 7:03 PM CST for 4 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2013, 7:03 PM CST (01:03 UTC)
- Expired
- Nov 4, 2013, 12:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 472 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS73 KICT 040103 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 703 PM CST SUN NOV 3 2013 KSZ032-047-040600- /O.EXP.KICT.HW.W.0002.000000T0000Z-131104T0100Z/ /O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * TIMING...UNUSUALLY STRONG SOUTH WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE OVERNIGHT HOURS. * WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. * IMPACTS...OF WINDS THIS STRONG WILL MAKE DRIVING EXTREMELY DIFFICULT AND DANGEROUS AT TIMES...ESPECIALLY ON EAST-WEST ORIENTED ROADS AND INTERSTATE 70 IN CENTRAL KANSAS. LIGHT OBJECTS OUTSIDE SUCH AS TRASH CANS AND YARD FURNITURE COULD BE DAMAGED OR BLOWN AWAY. IN ADDITION...SMALL TREE LIMBS COULD BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ033-048-040600- /O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ /O.NEW.KICT.WI.Y.0020.131104T0103Z-131104T0600Z/ LINCOLN-ELLSWORTH- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO IMPACT CENTRAL KANSAS INTO THE OVERNIGHT HOURS. * WINDS...SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL AFFECT CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>052-067-068-082-083-091-040215- /O.EXP.KICT.WI.Y.0019.000000T0000Z-131104T0100Z/ SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 703 PM CST SUN NOV 3 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LIMITS ALLOWING THE ADVISORY TO EXPIRE ON TIME. $$ BILLINGS WRIGHT
1 follow-up statement
393 WWUS73 KICT 040546 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CST SUN NOV 3 2013 KSZ032-033-047-048-040700- /O.EXP.KICT.WI.Y.0020.000000T0000Z-131104T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1146 PM CST SUN NOV 3 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. BREEZY SOUTHERLY WINDS WILL PERSIST OVERNIGHT...BUT THEY HAVE FALLEN TO BELOW ADVISORY CRITERIA. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA CAUSING SOUTHERLY WINDS TO DECREASE AND BECOME NORTHERLY THROUGH THE OVERNIGHT AND DAYTIME HOURS MONDAY. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 3, 5:27 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 3, 5:27 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 527 PM CST SUN NOV 3 2013 .SYNOPSIS... ISSUED AT 309 PM CST SUN NOV 3 2013 MORNING UPPER LEVEL DATA ANALYSIS ENDING AT 20Z SHOWING INCREASED MERIDONAL FLOW ACROSS UNITED STATES. THE RESULT OF THIS HAS BEEN THE INCREASED PRESSURE GRADIENT ACROSS THE REGION. WINDS HAVE BEEN REACHING SUSTAINED 40 MPH WITH GUSTS EXCEEDING 55 MPH. TREES AND POWER LINES HAVE BEEN REPORTED DOWN ACROSS RENO COUNTY. COOK && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY ) ISSUED AT 309 PM CST SUN NOV 3 2013 EXPECT WINDS TO DECREASE THIS EVENING AS DIFFERENTIAL HEATING DIMINISHES. THE NEXT COLD FRONT WILL MOVE INTO THE REGION. THIS WILL ACT TO LESSEN THE WIND ACROSS THE REGION. WARM MOIST AIR WILL MOVE INTO THE REGION THROUGHOUT THE DAY. THAT SAID...CONVERGENCE ALONG THE FRONT WILL NOT FACILITATE STORM DEVELOPMENT. THE BOUNDARY WILL REMAIN IN PLACE AS LOW LEVEL MOISTURE TRANSPORT INCREASES MONDAY NIGHT. THIS WILL PRODUCE STRONG ISENTROPIC ASCENT IN THE WARM SECTOR WHICH SHOULD ALLOW FOR SOME CONVECTION. THE BEST CHANCE FOR STORMS LOOKS TO BE TUESDAY. WITH THE FRONT IN PLACE...A RELATIVELY STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION DURING THE HEATING OF THE DAY. DEEP LAYER SHEAR SUGGESTS A CHANCE OF SEVERE STORMS. ADDITIONAL STORMS ARE EXPECTED INTO WEDNESDAY UNTIL THE FRONT MOVES OUT OF THE REGION BY NOON WEDNESDAY. COOK .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 309 PM CST SUN NOV 3 2013 THE NEXT SIGNIFICANT WEATHER FOR THE REGION WILL NOT BE UNTIL FRIDAY...WHEN THE GRADIENT INCREASES ACROSS THE REGION. THIS IS THE RESULT OF A LEE TROUGH AND INCREASING PRESSURE GRADIENT ACROSS THE REGION. LOOKS LIKE WINDS OF 30 WITH GUSTS TO 45 ACROSS AREAS WEST OF INTERSTATE 35. COOK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 525 PM CST SUN NOV 3 2013 WIND CONTINUES TO BE THE MAIN AVIATION CONCERN. SOUTHERLY WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS...BUT THEY WILL BE WEAKER THAN AT THEIR PEAK TODAY. WINDS SUSTAINED AROUND 15 TO 20 KTS AND GUSTS TO 25 TO 30 ARE POSSIBLE UNTIL THE TROUGH MOVES THROUGH. THE TROUGH WILL IMPACT KRSL AROUND MORNING AND MOVE SOUTHEASTWARD THROUGH THE DAY. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT AND THEN EVENTUALLY EASTERLY AS THE FRONT STALLS OUT OVER SOUTHEASTERN KANSAS. MID-LEVEL CLOUDS WILL RETURN TO THE AREA BY THE END OF THE FORECAST. VFR CONDITIONS ARE EXPECTED TO PERSIST FOR THE 24 FORECAST VALID PERIOD. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 65 52 58 / 0 0 60 90 HUTCHINSON 47 63 50 57 / 0 0 60 80 NEWTON 47 63 50 57 / 0 0 60 90 ELDORADO 47 65 52 58 / 0 0 60 90 WINFIELD-KWLD 48 67 54 59 / 0 10 70 90 RUSSELL 46 60 44 54 / 0 0 60 90 GREAT BEND 46 61 46 55 / 0 0 60 80 SALINA 48 63 48 57 / 0 0 60 90 MCPHERSON 46 63 49 57 / 0 0 60 80 COFFEYVILLE 49 66 52 60 / 0 10 70 90 CHANUTE 48 65 51 59 / 0 10 60 90 IOLA 48 65 50 58 / 0 10 60 90 PARSONS-KPPF 48 66 52 59 / 0 10 70 90 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ033-048>052-067- 068-082-083-091. RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047- 048-050. HIGH WIND WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-047. &&
Hazardous weather outlook, Nov 3, 3:48 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 348 PM CST SUN NOV 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 348 PM CST SUN NOV 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY STRONG SOUTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. SEE THE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR MORE INFORMATION. IN ADDITION...THE STRONG SOUTH WINDS AND DRIER GRASSLANDS WILL CAUSE EXTREME FIRE DANGER LEVELS INTO THIS EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE SEE LATEST RED FLAG WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY..TUESDAY...AND TUESDAY NIGHT AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THERE IS A CHANCE FOR STRONG STORMS WITH THIS SYSTEM TUESDAY AFTERNOON WITH SMALL HAIL AND BRIEF GUSTY WINDS BEING THE MAIN THREAT. STRONG SOUTHERLY WINDS WILL RETURN DURING THE DAY FRIDAY...WITH SPEEDS OF 30 MPG WITH GUSTS TO 45 MPH...MAINLY WEST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COOK
In the hours before
Local storm report, Nov 3, 3:14 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CST SUN NOV 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM NON-TSTM WND DMG HUTCHINSON 38.07N 97.91W
11/03/2013 RENO KS LAW ENFORCEMENT
A TREE WAS BLOWN OVER IN EASTERN HUTCHINSON AND BUHLER
AREAS.
&&
CDJLocal storm report, Nov 3, 3:35 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST SUN NOV 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG 5 NE BUNKER HILL 38.92N 98.64W
11/03/2013 RUSSELL KS LAW ENFORCEMENT
A COUPLE ROAD SIGNS BLOWN DOWN NEAR WILSON LAKE.
&&
KEDNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.